MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRH AXLE; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRH AXLE; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6481-2-120
Medical Device Problem Codes Fracture (1260); Unstable (1667)
Health Effect - Clinical Codes Fall (1848); Joint Laxity (4526)
Date of Event 08/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient required a revision of the components.It was further reported that the patient suffered an acute fall with hyperextension in march 2022.An audible clicking was reported as a result.Patient experienced 'instability' in july 2022.
 
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient required a revision of the components.It was further reported that the patient suffered an acute fall with hyperextension in (b)(6) 2022.An audible clicking was reported as a result.Patient experienced 'instability' in (b)(6) 2022.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture and instability involving a mrh axle was reported.The event of crack/fracture was confirmed through evaluation of the returned device.Instability was not confirmed.Method & results: device evaluation and results: visual inspection indicated the axle was returned in the fractured condition.Damage consistent with the explantation process.Post fracture abrasion was observed on the axle fracture surfaces indicating the axle fractured in fatigue with the fracture initiating on the rounded surface and propagating toward the notch.Mar not performed as a visual inspection did not indicate the event was as a result of a material integrity issue.Clinician review: no medical records were received for review with a clinical consultant.Device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: visual inspection indicated the axle was returned in the fractured condition.Damage consistent with the explantation process.Post fracture abrasion was observed on the axle fracture surfaces indicating the axle fractured in fatigue with the fracture initiating on the rounded surface and propagating toward the notch.Mar not performed as a visual inspection did not indicate the event was as a result of a material integrity issue.Further information such as operative reports, progress notes and x-rays are required to fully investigate the event.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MRH AXLE
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15436364
Report Number0002249697-2022-01358
Device Sequence Number5568997
Product Code KRO
UDI-Device Identifier07613327045253
UDI-Public07613327045253
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K994207
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model Number6481-2-120
Device Catalogue Number64812120
Device Lot NumberCTD2572
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer12/19/2022
Initial Report FDA Received Date09/16/2022
Supplement Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown